What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 22, 5:26 PM CST, 2 hours 39 minutes earlier. Its key messages:
- Strong to severe storms are possible late this afternoon into this evening west of a Cedar Rapids to Freeport line.
- Off and on chances of showers and a few thunderstorms continue through Thursday before precipitation chances shifts to the east Friday into the upcoming weekend.
Area forecast discussion, Sep 22, 5:26 PM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
626 PM CDT Mon Sep 22 2025
.KEY MESSAGES...
- Strong to severe storms are possible late this afternoon into
this evening west of a Cedar Rapids to Freeport line.
- Off and on chances of showers and a few thunderstorms continue
through Thursday before precipitation chances shifts to the
east Friday into the upcoming weekend.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 212 PM CDT Mon Sep 22 2025
Morning clouds and fog helped to create an effective warm front
across the area today draping from Cedar Rapids northeastward to
Dubuque. Temperatures north of this boundary are hovering in the
mid 70s while to the south they have warmed into the lower 80s.
Dewpoints across the area are in the 60s. Farther to the
northwest, a cold front stretches from southeast Minnesota into
northwest Iowa before turning west along the South Dakota and
Nebraska. Storms are starting to develop in southwest Wisconsin
and far northeast Iowa. There is mixed layer CAPE across the
area of 1500 to 2000 J/KG and 0 to 6 km shear around 20 knots.
Storms have developed in southwest Wisconsin, southeast
Minnesota, and far northeast Iowa. This is ahead of convective
development in the CAMS which had it delayed until this
evening. For this reason, have decided to spread 20 percent
chance of precipitation south to Highway 30 or along and south
of a Cedar Rapids to Clinton to Sterling/Rock Falls line. After
7 PM this evening, increase chances and slowly spread them
south through 06 UTC before storms are expected to dissipate. A
Marginal or level 1 out of 5 Risk of severe thunderstorms is in
effect this evening northwest of a Cedar Rapids to Freeport
line. There is a small Slight Risk for Buchanan County. Any
severe storms this afternoon into this evening will be isolated
with damaging winds and large hail the main threats. These
storms will be slow moving.
An elongated trough at 500 MB stretches from the Canadian
Maritimes southwest into northern Michigan then west
southwestward into Wyoming and Utah. There are two vorticity
centers in this trough, the first over northern Michigan and
Wisconsin and a second over western Wyoming. Chances for showers
and thunderstorms tonight will be associated with the northern
energy and deep convergence along the cold front that is
forecast to move southeastward and be bear the Mississippi River
at 12 UTC Tuesday. The second is forecast to become stretched
out and bring chances for showers and storms to the area along
and south of a Fairfield to Galesburg line and bring a chance
for showers and storms to the area mainly south of Interstate
80. Any rainfall amounts will be light so no relief for the
dryness since the beginning of August.
&&
.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 212 PM CDT Mon Sep 22 2025
The long-term period remains active to start, but a pattern shift by
the end of the work week will bring quiet and more pleasant
conditions to the area.
Wednesday and Thursday: the aforementioned upper trough will slowly
pivot across the central CONUS, making slow progress eastward, so we
will continue to see a few more of these embedded shortwaves
sweeping through the area. Low to medium chances (20-40%) of showers
and isolated storms will continue to linger over the area, most
likely across our southeast. A slight cooldown is expected these
days, with highs lowering to the lower 70s area-wide.
Friday into the upcoming weekend: big changes come during this time
frame as upper-level ridging over the western CONUS develops and
kicks out the persistent trough to the east. The result will be dry
conditions for our region with temperatures increasing to slightly
above normal (upper 70s to lower 80s), so for those that have
outdoor plans this weekend, weather is looking quite pleasant! In
fact, the global models and LREF cluster analysis indicate a rex
block developing over the western US, which could persist into the
early part of next week. For us, that would mean a period of dry
conditions continuing beyond the weekend into early next week.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 615 PM CDT Mon Sep 22 2025
Scattered showers and storms are possible near DBQ and CID
tonight with low confidence on areal coverage (20-40%) with the
activity drifting in from the northwest. Even lower confidence
the showers/storms reach areas south of I-80 so did not mention
in the MLI or BRL TAFs. Patchy shallow MVFR fog is possible
late tonight (area-wide) and a period of IFR ceilings are
possible at DBQ Tuesday AM.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.
&&
SHORT TERM...Cousins
LONG TERM...Cousins/Schultz
AVIATION...Uttech
Hazardous weather outlook, Sep 22, 2:08 PM CST, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
308 PM CDT Mon Sep 22 2025
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-232015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
308 PM CDT Mon Sep 22 2025
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Chances of thunderstorms will increase late this afternoon into
the evening, lasting into early Tuesday morning. The Storm
Prediction Center continues to have a Marginal Risk (level 1 of 5)
of severe weather tonight for locations along and north of a line
from Millersburg, IA to Freeport, IL. There is a Slight Risk
(level 2 out of 5) for Buchanan County. Damaging winds winds and
hail are the main threats.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Isolated thunderstorms will be possible Tuesday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this evening. Rainfall reports of
an inch or more will be appreciated.
Cousins
In the hours before
Special weather statement, Sep 22, 7:12 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
812 PM CDT Mon Sep 22 2025
IAZ041-042-230200-
Delaware IA-Dubuque IA-
812 PM CDT Mon Sep 22 2025
...Strong thunderstorms will impact portions of northeastern Delaware
and northwestern Dubuque Counties through 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Balltown to near Edgewood. Movement was
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations impacted include...
Dubuque, Asbury, Dyersville, Edgewood, New Vienna, Colesburg, Holy
Cross, Greeley, Luxemburg, Rickardsville, Sherrill, Centralia,
Sageville, Balltown, Bankston, Durango, Oneida, Graf, Bankston Park,
and Cottage Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4264 9072 4254 9064 4251 9064 4249 9066
4245 9119 4264 9155 4265 9090 4267 9089
TIME...MOT...LOC 0112Z 310DEG 23KT 4271 9088 4263 9147
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Sep 22, 7:56 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
856 PM CDT Mon Sep 22 2025
IAZ040-041-052-053-230245-
Linn IA-Buchanan IA-Delaware IA-Jones IA-
856 PM CDT Mon Sep 22 2025
...Strong thunderstorms will impact portions of northern Linn,
southeastern Buchanan, Delaware and northwestern Jones Counties
through 945 PM CDT...
At 856 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dundee to near Masonville to near Center Point.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations impacted include...
Manchester, Dyersville, Monticello, Center Point, Central City,
Edgewood, Earlville, Walker, Coggon, Hopkinton, Delhi, Colesburg,
Ryan, Greeley, Prairieburg, Dundee, Delaware, Masonville, Troy Mills,
and Oneida.
This includes Interstate 380 between mile markers 37 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4228 9113 4218 9137 4218 9183 4227 9183
4243 9167 4265 9160 4265 9113
TIME...MOT...LOC 0156Z 287DEG 21KT 4259 9152 4241 9157 4222 9177
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Sep 22, 8:03 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
903 PM CDT Mon Sep 22 2025
IAZ042-054-ILZ001-230300-
Jo Daviess IL-Jackson IA-Dubuque IA-
903 PM CDT Mon Sep 22 2025
...Strong thunderstorms will impact portions of Jo Daviess,
northwestern Jackson and Dubuque Counties through 1000 PM CDT...
At 903 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menominee to near Epworth. Movement was
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations impacted include...
Dubuque, Galena, Asbury, Bellevue, Epworth, East Dubuque, Farley,
Peosta, Elizabeth, Woodbine, La Motte, Menominee, Council Hill, St.
Donatus, Centralia, Sageville, Bernard, Zwingle, Bankston, and
Durango.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4259 9069 4251 9064 4251 9031 4234 9006
4219 9073 4246 9112
TIME...MOT...LOC 0203Z 298DEG 26KT 4250 9057 4242 9095
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Uttech